Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 195, NWS Nashville, TN

July 5, 2001Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 12:09 PM CDT for Giles County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2001, 12:09 PM CDT (17:09 UTC)
Expired
Jul 5, 2001, 12:30 PM CDT
In force
21 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 10:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 051710
SVRBNA

TNC055-051730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GILES COUNTY IN TENNESSEE

* UNTIL 1230 PM CDT

* AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ELKTON...OR ABOUT 10 MILES SOUTHEAST OF
  PULASKI...MOVING SOUTHEAST AT 35 MPH.

* TOWNS IN THE PATH OF THIS STORM INCLUDE ARDMORE.

VERY DESTRUCTIVE WINDS EXPECTED - TAKE COVER NOW! VEHICLES AND MOBILE
HOMES ARE NOT SAFE!
$$
MAR
LAT...LON 3518 8683 3509 8702 3480 8683 3490 8662

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM CDT, 9 hours 19 minutes earlier.

Area forecast discussion, Jul 5, 2:50 AM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CDT THU JUL 5 2001

CURRENT...CLEAR MUGGY NITE W/ TEMPS MAINLY IN 60S.

FORECAST...AGREE W/ MRX THAT ANOTHER CONVECTIVE EVENT COULD BE
SHAPING UP FOR THIS AFTN AND EVE...AS LONG AS WE REMAIN IN NW FLOW
ALOFT AND UNSTABLE AIRMASS LO LEVELS. CONVECTION SHOWING UP ALREADY
TO N OVER SRN IN AND SRN IL. THIS WILL MAKE ITS WAY DOWN AS THE
FRONT PUSHES SLOWLY S TDA. ANOTHER LINE OF TSRA W/ A FEW CELLS
POSSIBLY SEVERE. HI CHC POPS FOR TODAY. HAVE TO KEEP POPS IN EARLY
THIS EVE UNTIL FRONT PUSHES THRU.  AFTER THIS EVE...HI PRES AND
DRIER AIR SPILLS IN.

AS FOR TEMPS...HARD TO ARGUE W/ FWC NUMBERS.

BNA BB s89/64/88/66 5300
CSV BB 85/60/84/61 5300

.BNA...NONE.

MAG

In the hours before

Local storm report, Jul 5, 9:48 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
948 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0932 AM    PALMYRA                   TN   1.50 INCH HAIL
07/05/01   MONTGOMERY                    JLM
Local storm report, Jul 5, 10:01 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1001 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0959 AM    GOODLETTSVILLE            TN   .75 INCH HAIL
07/05/01   DAVIDSON

0945 AM    GREENBRIER                TN   TORNADO
07/05/01   ROBERTSON                      REPORTED BY PUBLIC JUST
                                          NORTH OF GREENBRIER... WAS
                                          ON THE GROUND FOR ABOUT 200
                                          YARDS

1006 AM    MT JULIET                 TN   60 MPH TSTM WIND GUST
07/05/01   WILSON                         REPORTED BY NWS PERSONNEL
                                          AT NWS FORECAST OFFICE
                                          LOCATED ABOUT 4 MILES NW OF
                                          MT JULIET

HS
Local storm report, Jul 5, 10:33 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1033 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1016 AM    NASHVILLE                 TN   60 MPH TSTM WIND GUST
07/05/01   DAVIDSON                       REPORTED BY SPOTTER IN
                                          DOWNTOWN NASHVILLE

1017 AM    MT JULIET                 TN   .75 INCH HAIL
07/05/01   WILSON                         NWS EMPLOYEE REPORTED THE
                                          HAIL JUST WEST OF MT JULIET

1019 AM    MT JULIET                 TN   .88 INCH HAIL
07/05/01   WILSON                         REPORTED BY SPOTTER

HS
Local storm report, Jul 5, 10:40 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1040 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1033 AM    DICKSON                   TN   1.75 INCH HAIL
07/05/01   DICKSON                        REPORTED BY SON OF A LAW
                                          ENFORCEMENT OFFICER IN
                                          SOUTH PART OF[ COUNTY

HS
Special weather statement, Jul 5, 11:47 AM CDT, 22 minutes before
TNZ022>028-030-056>064-075>079-093>097-052100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 AM CDT THU JUL 5 2001

...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR MUCH OF MIDDLE
TENNESSEE UNTIL 400 PM CDT...

SOME CITIES INCLUDED IN THE WATCH AREA ARE NASHVILLE...FRANKLIN...
...LINDEN...CENTERVILLE...COLUMBIA...MURFREESBORO...LAWRENCEBURG...
FAYETTEVILLE...AND MCMINNVILLE.

PEOPLE IN THE SEVERE THUNDERSTORM WATCH AREA SHOULD CONTINUE TO
MONITOR THE WEATHER SITUATION IN CASE ADDITIONAL WARNINGS ARE
ISSUED.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE.

STEIGERWALDT
Local storm report, Jul 5, 11:49 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1149 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 AM    MT JULIET                 TN   WIND DAMAGE
07/05/01   WILSON                         MULTIPLE REPORTS OF DOWNED
                                          TREES AND POWER
                                          LINES...REPORTED BY COUNTY
                                          EMA

1134 AM    MURFREESBORO              TN   65 MPH TSTM WIND GUST
07/05/01   RUTHERFORD                     SPOTTER REPORTED SEVERAL
                                          TREE LIMBS DOWN AND WINDS
                                          ESTIMATED AT 60 TO 70 MPH
                                          JUST NORTH OF MURFREESBORO

HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:02 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart43 min
Jul 5, 9:15 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner45 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson39 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXHouston39 min
Jul 5, 9:45 AM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jul 5, 9:52 AM CDTTornado WarningOHXDavidson, Sumner23 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson46 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXHouston46 min
Jul 5, 10:01 AM CDTSevere Thunderstorm WarningOHXSumner, Wilson29 min
Jul 5, 10:09 AM CDTTornado WarningOHXWilson21 min
Jul 5, 10:16 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson44 min
Jul 5, 10:24 AM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 5, 10:29 AM CDTSevere Thunderstorm WarningOHXWilson31 min
Jul 5, 10:43 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury47 min
Jul 5, 10:47 AM CDTTornado WarningOHXHickman, Maury, Williamson23 min
Jul 5, 10:51 AM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne24 min
Jul 5, 11:06 AM CDTSevere Thunderstorm WarningOHXWilliamson39 min
Jul 5, 11:13 AM CDTSevere Thunderstorm WarningOHXMarshall27 min
Jul 5, 11:20 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne40 min
Jul 5, 11:25 AM CDTSevere Thunderstorm WarningOHXRutherford20 min
Jul 5, 11:29 AM CDTSevere Thunderstorm WarningOHXGiles, Lincoln16 min
Jul 5, 11:45 AM CDTSevere Thunderstorm WarningOHXGiles15 min
Jul 5, 11:54 AM CDTTornado WarningOHXLincoln36 min
Jul 5, 12:00 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jul 5, 12:02 PM CDTSevere Thunderstorm WarningOHXBedford23 min
Jul 5, 12:16 PM CDTFlash Flood WarningOHXWayne3 hr
Jul 5, 12:30 PM CDTFlash Flood WarningOHXGiles3 hr
Jul 5, 3:00 PM CDTFlash Flood WarningOHXLawrence3 hr
Jul 5, 3:38 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson42 min
Jul 5, 4:05 PM CDTSevere Thunderstorm WarningOHXDavidson40 min
Jul 5, 4:20 PM CDTSevere Thunderstorm WarningOHXCheatham40 min
Jul 5, 5:00 PM CDTSevere Thunderstorm WarningOHXDickson, Houston40 min
Jul 5, 6:06 PM CDTSevere Thunderstorm WarningOHXPickett24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.